Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/81054
PIRA download icon_1.1View/Download Full Text
Title: Theoretical analysis of Rayleigh-Taylor instability on a spherical droplet in a gas stream
Authors: Li, Y
Zhang, P 
Kang, N
Issue Date: Mar-2019
Source: Applied mathematical modelling, Mar. 2019, v. 67, p.634-644
Abstract: A linear analysis of the Rayleigh–Taylor (R–T) instability on a spherical viscous liquid droplet in a gas stream is presented. Different from the most previous studies in which the external acceleration is usually assumed to be radial, the present study considers a unidirectional acceleration acting on a spherical droplet with arbitrary initial disturbances and therefore can provide insights into the influence of R–T instability on the atomization of spherical droplets. A general recursion relation coupling different spherical modes is derived and two physically prevalent limiting cases are discussed. In the limiting case of inviscid droplet, the critical Bond numbers to excite the instability and the growth rates for a given Bond number are obtained by solving two eigenvalue problems. In the limiting case of large droplet acceleration, different spherical modes are asymptotically decoupled and an explicit dispersion relation is derived. For given Bond number and Ohnesorge numbers, the critical size of stable droplet, the most-unstable mode and its corresponding growth rate are determined theoretically.
Keywords: Linear analysis
Non-radial acceleration
Rayleigh–Taylor instability
Secondary atomization
Spherical droplet
Publisher: Elsevier
Journal: Applied mathematical modelling 
ISSN: 0307-904X
DOI: 10.1016/j.apm.2018.11.046
Rights: © 2018 Elsevier Inc. All rights reserved.
© 2018. This manuscript version is made available under the CC-BY-NC-ND 4.0 license http://creativecommons.org/licenses/by-nc-nd/4.0/.
The following publication Li, Y., Zhang, P., & Kang, N. (2019). Theoretical analysis of Rayleigh–Taylor instability on a spherical droplet in a gas stream. Applied Mathematical Modelling, 67, 634-644 is available at https://doi.org/10.1016/j.apm.2018.11.046
Appears in Collections:Journal/Magazine Article

Files in This Item:
File Description SizeFormat 
Zhang_Theoretical_Analysis_Rayleigh–Taylor.pdfPre-Published version1.23 MBAdobe PDFView/Open
Open Access Information
Status open access
File Version Final Accepted Manuscript
Access
View full-text via PolyU eLinks SFX Query
Show full item record

Page views

43
Citations as of Nov 20, 2022

Downloads

4
Citations as of Nov 20, 2022

SCOPUSTM   
Citations

6
Citations as of Nov 24, 2022

WEB OF SCIENCETM
Citations

4
Citations as of Nov 24, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.